I was almost normal most of the time on 75 mg of nortriptyline! I have been on nortriptyline since Dec 2007 and had been on 75 mg for roughly 3 months when I started coming back down. I came down every 6-8 weeks and gradually the symptoms started coming back bit by bit until bam I was back in the zone! I spoke to my neurotologist who has started me on Clonidine 50 micrograms twice a day and kept me on 50 mg of nori. But I’m worse! Does anyone have experience of coming off meds, or changing meds or Clonidine? Any advice or support would be much appreciated. Help!
love to all
Are the problems you are experiencing the MAV symptoms returning or withdrawal from the meds? Sometimes it is hard to tell the difference.
I was on Lexapro for about 2 years and when I decided to come off I did it very, very gradually. It probably took me 8-9 months or so to be off completely. This was before my vertigo and I was on it for depression. I was up to 15 mgs and was cutting my pills in quarters so I could cut back in tiny increments, plus I would only cut back every other day. Each time I cut back I would have brain zaps something fierce. Once those stopped I would stay at the new level for a couple weeks and then cut back again. I’m sure I went slower than the average person.
Earlier this year I was on nortrip for a month but had to stop because it gave me terrible insomnia. I was only on 10mgs for a month and cut it out cold turkey. I started sleeping better almost immediately but do remember having brain zaps again. I didn’t think that would happen on such a small amount for such a short period of time.
My best advice would be of course to go with what the doctor says. Beyond that I would say go very slow. It really stinks that we have to have so many problems with this and that there is no one treatment that fits everyone.
I will definatly come down slower when Im well enough to do so as I think your right I did come down too quickly. It took me almost 8 months to get from 50mgs to 75mgs yet came down 10 mgs every 6-8 weeks which meant i got back down to 50mgs in just over 2 months. I just hope this new drug settles and starts to work. At the moment its definatly making me worse so we will see! Thanks again Lara
When I tried to come off Cipramil years ago on numerous occasions I would relapse every time. With the new symptoms I would panic and so I probably caused my own undoing somewhat as well. I eventually succeeded but still require a small amount of SSRI (Paxil for the moment).
Its youuu! So lovely to hear from you. Thanks for that it does so help hearing sound advice. How are you these days? Did you just keep going back up on the cipramil? Which ssri did you take? My doc has started me on clonidine but its killing me so far!!! Its only been a week so we will see!!! Love Lara